Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 206, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 6, 2016, 5:34 AM CDT for Clay County, Ray County, Missouri. It took effect at Oct 6, 2016, 6:42 AM CDT. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2016, 5:34 AM CDT (10:34 UTC)
- In effect from
- Oct 6, 2016, 6:42 AM CDT
- Expired
- Oct 7, 2016, 9:30 AM CDT
- In force
- 27 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fishing River near Mosby (MBYM7).
- Action stage
- 12 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
506
WGUS43 KEAX 061034
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
534 AM CDT THU OCT 6 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Fishing River near Mosby affecting Clay and Ray Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC047-177-071034-
/O.NEW.KEAX.FL.W.0206.161006T1142Z-161007T1430Z/
/MBYM7.1.ER.161006T1142Z.161006T1300Z.161006T1430Z.NO/
534 AM CDT THU OCT 6 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Fishing River near Mosby.
* until Friday morning.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.5
feet this morning.
* At 18.0 feet...Fields near Mosby flood and a low-water crossing on
west road is impassable.
&&
Latest
Location FS Stage Day/Time Forecast
Fishing River
Mosby 18 18.5 this morning
&&
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417
$$1 follow-up statement
344
WGUS83 KEAX 061631
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 AM CDT THU OCT 6 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Fishing River near Mosby affecting Clay and Ray Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC047-177-061701-
/O.CAN.KEAX.FL.W.0206.000000T0000Z-161007T1430Z/
/MBYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1131 AM CDT THU OCT 6 2016
The Flood Warning is cancelled for
The Fishing River near Mosby.
* At 5:52 AM Thursday the stage was 9.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage with a value of
14.8 feet this afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Fishing River
Mosby 18 9.0 Thu 06 AM 14.8 this afternoon
&&
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 6, 3:28 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 6, 3:28 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 328 AM CDT Thu Oct 6 2016 .Discussion... Issued at 328 AM CDT THU OCT 6 2016 Several thunderstorm clusters are tracking across the region early this morning, driven primarily by a low-level jet stretching from southern KS into western and northern MO. This jet and associated isentropic ascent will persist through much of the day, so several rounds of showers and thunderstorms are possible throughout the morning and early afternoon particularly from east central KS into central MO. Attention will turn to the west across central and eastern KS later this afternoon where an organized line of strong to severe storms is expected to develop along an advancing cold front. Deep-layer shear will be more than supportive of severe storms along this line, so much of the severe potential will depend on how much the atmosphere can destabilize behind any clouds and rain left over from earlier. If convective debris can clear out quick enough, the potential is there for as much as 2000 to 3000 J/kg of CAPE which combined with strong shear and turning of the low-level wind fields would likely lead to a broken line of supercells and/or bowing segments developing over eastern KS late this afternoon, then spreading into western MO near or shortly after sunset with the potential for very large hail and numerous damaging wind gusts. Strong shear in the 0-1 km layer may also support tornadoes along this line particularly near and just west of the I-35 corridor from eastern KS to the MO/IA border. This area will have to be monitored closely for an increased tornado potential especially if the atmosphere is able to fully destabilize by late afternoon. Instability will decrease as storms enter areas near and east of KC later this evening, but low-level shear alone may continue to support a threat for damaging winds as far east as northeast and central MO through midnight or so. The remainder of the forecast will be much quieter with a large area of high pressure building into the center of the country behind tonight's cold front. A seasonably cooler airmass will spread into the area, but with quasi-zonal upper flow there won't be a strong push of cold air so no threat for any frost just yet. Highs will be in the 60s Friday and Saturday, then gradually warm back up into the middle 70s by early next week. Another front will drop into the area Tuesday night but will be fairly moisture starved so precipitation chances appear low. && .Aviation...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1235 AM CDT THU OCT 6 2016 Scattered convection will continue overnight with the bulk of it focused from east central KS through west central into northeast MO. VFR conditions with pockets of MVFR ceilings and IFR visibilities will likely be embedded within the bands of storms. Scattered convection may well be ongoing across areas south of the MO River during the first part of the morning. Believe there will be a general break in the activity in the afternoon hours with gusty southerly winds developing across the region. A line of strong to severe thunderstorms are likely to develop along the cold front just west of the area late Thursday afternoon. This line will reach into northwest MO by around sunset and march southeast during the evening hours. Strong and gusty northwesterly winds will follow the passage of the front. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Update...MJ Discussion...Hawblitzel Aviation...MJ
Hazardous weather outlook, Oct 6, 5:20 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 520 AM CDT THU OCT 6 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 520 AM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO TRACK ACROSS THE AREA THIS EVENING. THE HIGHEST RISK FOR SEVERE STORMS...INCLUDING DAMAGING WINDS AND A FEW TORNADOES...WILL BE NEAR AND WEST OF INTERSTATE 35. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Oct 5, 11:34 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1134 PM CDT WED OCT 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL 5 SW BASEHOR 39.09N 95.00W
10/05/2016 E0.75 INCH LEAVENWORTH KS EMERGENCY MNGR
&&
MJSpecial weather statement, Oct 5, 11:54 PM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1154 PM CDT WED OCT 5 2016
KSZ103>105-MOZ037-060530-
WYANDOTTE KS-JOHNSON KS-LEAVENWORTH KS-JACKSON MO-
1154 PM CDT WED OCT 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEAVENWORTH...
WYANDOTTE...JOHNSON AND WEST CENTRAL JACKSON COUNTIES UNTIL 1230 AM
CDT...
AT 1154 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GARDNER...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OVERLAND PARK...OLATHE...SHAWNEE...LENEXA...LEAWOOD...PRAIRIE
VILLAGE...GARDNER...MERRIAM...MISSION...BONNER SPRINGS...DE SOTO...
EDWARDSVILLE...FAIRWAY...MISSION HILLS...WESTWOOD...LAKE QUIVIRA...
KANSAS CITY...WESTWOOD HILLS...MISSION WOODS AND COUNTRYSIDE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 410 AND 422.
INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 1.
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 208 AND 235.
INTERSTATE 635 BETWEEN MILE MARKERS 0 AND 6.
INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 19...AND BETWEEN MILE
MARKERS 78 AND 83.
KANSAS TURNPIKE BETWEEN MILE MARKERS 222 AND 226.
LAT...LON 3921 9481 3919 9477 3917 9475 3917 9474
3904 9450 3876 9487 3887 9506 3894 9506
TIME...MOT...LOC 0454Z 222DEG 32KT 3890 9495
MELLSpecial weather statement, Oct 6, 12:43 AM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1243 AM CDT THU OCT 6 2016 MOZ021-022-029-030-060630- RAY MO-CALDWELL MO-CLAY MO-CLINTON MO- 1243 AM CDT THU OCT 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLINTON...RAY... SOUTHERN CALDWELL AND NORTHEASTERN CLAY COUNTIES UNTIL 130 AM CDT... AT 1242 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WOODS HEIGHTS...OR OVER EXCELSIOR SPRINGS...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EXCELSIOR SPRINGS...RICHMOND...LAWSON...POLO...CRYSTAL LAKES... COWGILL...EXCELSIOR ESTATES...WOODS HEIGHTS...RAYVILLE...HOMESTEAD... ELMIRA AND KNOXVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3959 9383 3930 9378 3924 9425 3952 9426 TIME...MOT...LOC 0542Z 252DEG 23KT 3932 9419 MELL
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 11:45 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 30 min |
| Oct 6, 12:09 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Ray | 36 min |
| Oct 6, 12:43 AM CDT | Special Weather Statement | EAX | Ray | 47 min |
| Oct 6, 2:48 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 27 min |
| Oct 6, 3:13 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 32 min |
| Oct 6, 4:46 AM CDT | River Flood Warning | EAX | Clay, Platte | 26 hr |
| Oct 6, 6:52 PM CDT | Special Weather Statement | EAX | Holt | 38 min |
| Oct 6, 6:58 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 47 min |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.